MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 37603
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling (2091)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) of a clinical study regarding a patient with an implantable neurostimulator (ins).It was reported the patient had an infection complication that resulted in prolonged hospitalization.The patient had a head ct performed that showed mild soft tissue swelling and induration along their left postauricular area and temporoparietal scalp along the course of the prior electrode are indicative of soft infection/cellulitis without abscess.There was no evidence of osteomyelitis in the adjacent calvarium.They underwent a scalp washout several days later.Their incision had since healed.No further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.There was a washout of the lead on (b)(6) 2017 to make sure there was no evidence of osteomyelitis in the adjacent calvarium.The event date was updated from (b)(6) 2018 to (b)(6) 2018.It was also reported that the infection occurred in the left postauricular area and temporoparietal scalp.Etiology was updated to the event being possibly related to the implant procedure.No further complications were reported.
 
Additional Manufacturer Narrative
Previous reports were not system reported.Additional review noted that the lead was part of a system at the time of the event.Updated information to reflect ins information which was the main component of the system.Product id: 3389s-40, lot# va0y1qu, implanted: (b)(6) 2015, product type: lead.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was implanted for parkinson's dual and movement disorders.
 
Additional Manufacturer Narrative
Additional review of this event determined that information regarding explant and re-implant was erroneously reported in mfr report number: 3007566237-2018-03241 and belongs in this mfr report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8006671
Report Number2649622-2018-17532
Device Sequence Number13778542
Product Code MHY
UDI-Device Identifier00643169516571
UDI-Public00643169516571
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Model Number37603
Device Catalogue Number37603
Device Lot NumberVA0Y1QU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer10/30/2018
03/28/2019
03/27/2019
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date11/07/2018
03/28/2019
04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR